MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a foreign debris was found in aab00 model intraocular lens(iol) after lens was fully inserted into patient's right eye.Doctor could not remove debris and changed iol.The vent was observed after insertion of lens into patient's eye.Procedure was completed successfully using backup lens of same model and diopter.There was no patient injury and no medical/ surgical interventions such as incision enlargement, vitrectomy or sutures were performed.Patient was doing fine at the time of discharge.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 7/22/2021.Section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was received cut in half (only one half received) and also the alleged foreign material on the lens, which was then forwarded to eag laboratories for further analysis.Per eag laboratories, the particle is identified as polyethylene with an excellent overlap with the reference polyethylene from the eag library, confirming the proposed assignment.The fourier transform infrared (ftir) spectrometer spectrum raw data output file generated by the foreign material from eag laboratories was then compared against the manufacturing process ftir library and yielded two results with at least a 0.90000 correlation.The top hit was ¿290864tyvek lid (cartridges)¿ with a 0.983139 correlation.The complaint issue was confirmed, however both positive hits were evaluated by manufacturing site subject matter expert (sme) who determined that both potential sources of the foreign material were not used or present during the manufacturing of aab00 model lenses, and therefore the complaint issue cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12178511
Report Number2648035-2021-08140
Device Sequence Number11602197
Product Code HQL
UDI-Device Identifier05050474548626
UDI-Public(01)05050474548626(17)250227
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model NumberAAB00
Device Catalogue NumberAAB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC CARTRIDGE
Patient Age70 YR